Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 119, NWS Memphis, TN

August 7, 2019Alcorn County, Prentiss County, Tippah County, Mississippi; Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2019, 12:40 AM CDT for Alcorn County, Prentiss County, Tippah County, Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2019, 12:40 AM CDT (05:40 UTC)
Expired
Aug 7, 2019, 1:30 AM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:29 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 6, 11:29 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1129 PM CDT Tue Aug 6 2019

.UPDATE...
Updated for overnight rain chances and to include the 06z aviation
discussion.

&&

.DISCUSSION...
Convection continues across west TN this evening despite
increasing CINh. MUCAPE values still on the order of 2000-3000
J/kg across the area and effective bulk wind difference around 35
kts has helped sustain this activity. Storms still appear to be
surface based with wind gusts of 48 mph at Jackson and 54 mph at
Beech Regional airport near Lexington in the past hour but we do
expect this activity to finally weaken over next 1-2 hours as the
boundary layer decouples. With this rain ending later tonight, a
generally dry morning is expected.

PoPs were adjusted for tomorrow to account for additional diurnal
activity developing along the remnant outflow boundary from
tonight's storms. There is also a hint that another MCS could
affect the area late tomorrow afternoon/evening so we'll have to
monitor how convective trends evolve.

MJ

&&

.PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/

DISCUSSION...

Diurnal isolated thunderstorms are developing across the forecast
area this afternoon. Expect the isolated storms to dissipate by
early this evening. However, a developing MCS over the middle
Mississippi valley will move south-southeastward into a portion of
west Tennessee later this evening into the overnight hours.

A nearly stationary front will remain over the region over the
next several days. An upper ridge over west TX and a trough over
the eastern US will continue to support a NW flow aloft favoring
additional storms from MCSs into the weekend.

The western upper ridge will migrate eastward toward the lower
Mississippi valley Sunday into early next week. This will decrease
the chance of storms but increase the heat potential later in the
weekend into next week.

SWC

&&

.AVIATION...
/06z TAFs/

Convective activity has diminished over the past couple of hours
and isn't expected to impact any TAF sites overnight. Patchy fog
may develop overnight at MKL producing temporary MVFR/IFR
conditions. Otherwise, VFR conditions expected through the period
outside of any thunderstorms. Left over outflow boundaries from
this evening's convective activity and the development of a
shower/thunderstorm complex upstream over Missouri on Wednesday
may result in the development of additional showers and
thunderstorms along a JBR-MEM- TUP line from 20Z-03Z. Will handle
this with a VCTS for now and continue to monitor for better timing
in upcoming TAF sets. Light S winds overnight into Wednesday
morning should develop into NW winds between 5-9 kts Wednesday
afternoon, then becoming light Wednesday evening.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Aug 6, 3:14 PM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 PM CDT Tue Aug 6 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 PM CDT Tue Aug 6 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hot and humid conditions are expected from Sunday into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SWC

In the hours before

Local storm report, Aug 6, 10:02 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     3 W CORNING             36.40N  90.65W
08/06/2019  M66 MPH          CLAY               AR   AWOS

0800 PM     TSTM WND DMG     CORNING                 36.41N  90.59W
08/06/2019                   CLAY               AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE COMMUNITY OF CORNING.

0845 PM     TSTM WND DMG     PARAGOULD               36.06N  90.51W
08/06/2019                   GREENE             AR   SOCIAL MEDIA

            LARGE TREE LIMBS DOWN IN PARAGOULD.

0929 PM     TSTM WND DMG     4 ESE JONESBORO         35.80N  90.62W
08/06/2019                   CRAIGHEAD          AR   SOCIAL MEDIA

            SEMI TRUCK BLOWN OVER ON INTERSTATE 555 NEAR THE
            COMMERCE DRIVE EXIT. CORRECTED TIME.

&&

MJ
Special weather statement, Aug 6, 10:34 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
1034 PM CDT Tue Aug 6 2019

TNZ019-050-051-070400-
Crockett TN-Dyer TN-Haywood TN-
1034 PM CDT Tue Aug 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...

Crockett County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Northeastern Haywood County in western Tennessee...

At 1033 PM CDT...a strong thunderstorm producing pea to dime size
hail winds at least 40 mph was located near Chestnut Bluff, or 14
miles southeast of Dyersburg, moving southeast at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Crockett...southeastern Dyer and northeastern Haywood
Counties should monitor this storm closely.

LAT...LON 3568 8903 3568 8906 3569 8907 3565 8907
      3562 8929 3583 8936 3586 8934 3588 8934
      3590 8935 3592 8939 3594 8940 3598 8918
TIME...MOT...LOC 0333Z 335DEG 30KT 3587 8924
Local storm report, Aug 6, 10:43 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     5 NNE JONESBORO         35.89N  90.67W
08/06/2019                   CRAIGHEAD          AR   BROADCAST MEDIA

            LARGE TREE DOWN ACROSS COUNTY ROAD 730.

&&

MJ
Local storm report, Aug 6, 10:53 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 PM CDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 W CLOVERDALE          36.23N  89.36W
08/06/2019                   OBION              TN   SOCIAL MEDIA

            POWERLINES AND SEVERAL LARGE TREE LIMBS DOWN ON
            MILLSFIELD HIGHWAY NEAR CLOVERDALE. TIME ESTIMATED.

&&

MJ
Special weather statement, Aug 6, 11:01 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
1101 PM CDT Tue Aug 6 2019

TNZ050>052-070430-
Madison TN-Crockett TN-Haywood TN-
1101 PM CDT Tue Aug 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...

Southwestern Madison County in western Tennessee...
Southwestern Crockett County in western Tennessee...
Eastern Haywood County in western Tennessee...

At 1100 PM CDT...strong thunderstorms producing penny size hail and
winds 35 to 45 mph were located along a line extending from near
Belle Eagle to near Bemis. Movement was southeast at 30 mph.

People in southwestern Madison...southwestern Crockett and eastern
Haywood Counties should monitor this storm closely.

LAT...LON 3546 8875 3543 8881 3543 8922 3577 8930
      3566 8874
TIME...MOT...LOC 0400Z 327DEG 26KT 3572 8924 3556 8876

MJ
Special weather statement, Aug 7, 12:33 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
1233 AM CDT Wed Aug 7 2019

MSZ004-005-009-TNZ090-091-070615-
Tippah MS-Alcorn MS-Prentiss MS-Hardeman TN-McNairy TN-
1233 AM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...

Central Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
Southwestern McNairy County in western Tennessee...

At 1233 AM CDT...a strong thunderstorm producing winds at least 40
mph was located over Pocahontas, or near Big Hill Pond State Park,
moving south at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Tippah...Alcorn...northern Prentiss...southeastern
Hardeman and southwestern McNairy Counties should monitor this storm
closely.

LAT...LON 3460 8877 3460 8884 3495 8902 3499 8902
      3499 8904 3507 8908 3516 8853 3470 8834
TIME...MOT...LOC 0533Z 343DEG 27KT 3503 8883

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:33 AM CDTSpecial Weather StatementMEGAlcorn, Tippah42 min
Aug 7, 2:02 AM CDTSpecial Weather StatementMEGTippah43 min
Aug 7, 3:35 AM CDTSpecial Weather StatementMEGLee40 min
Aug 7, 4:06 AM CDTHeat AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more32 hr
Aug 7, 5:16 AM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo3 hr
Aug 7, 5:14 PM CDTSpecial Weather StatementMEGDeSoto46 min
Aug 7, 5:20 PM CDTSpecial Weather StatementMEGMarshall40 min
Aug 7, 5:28 PM CDTSpecial Weather StatementMEGAlcorn, Tishomingo47 min
Aug 7, 5:37 PM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo113 min
Aug 7, 5:40 PM CDTSpecial Weather StatementMEGBenton50 min
Aug 7, 5:48 PM CDTSpecial Weather StatementMEGMarshall42 min
Aug 7, 5:59 PM CDTSpecial Weather StatementMEGDeSoto31 min
Aug 7, 6:21 PM CDTSpecial Weather StatementMEGTunica24 min
Aug 7, 6:28 PM CDTSpecial Weather StatementMEGMarshall32 min
Aug 7, 6:34 PM CDTSpecial Weather StatementMEGItawamba41 min
Aug 7, 6:42 PM CDTSpecial Weather StatementMEGItawamba, Prentiss33 min
Aug 7, 6:45 PM CDTSpecial Weather StatementMEGBenton30 min
Aug 7, 6:50 PM CDTSpecial Weather StatementMEGLafayette25 min
Aug 6, 8:23 PM CDTSpecial Weather StatementMEGHenry37 min
Aug 6, 8:31 PM CDTSpecial Weather StatementMEGObion29 min
Aug 6, 8:43 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion, Weakley35 min
Aug 6, 9:17 PM CDTSpecial Weather StatementMEGGibson28 min
Aug 6, 10:34 PM CDTSpecial Weather StatementMEGCrockett26 min
Aug 6, 11:01 PM CDTSpecial Weather StatementMEGMadison29 min
Aug 7, 3:43 AM CDTSpecial Weather StatementMEGMcNairy47 min
Aug 7, 4:27 AM CDTSpecial Weather StatementMEGMcNairy48 min
Aug 7, 3:36 PM CDTSpecial Weather StatementMEGShelby24 min
Aug 7, 4:16 PM CDTSpecial Weather StatementMEGLauderdale, Tipton44 min
Aug 7, 4:29 PM CDTSpecial Weather StatementMEGTipton31 min
Aug 7, 4:55 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
Aug 7, 5:01 PM CDTSpecial Weather StatementMEGCrockett, Dyer, Haywood, Lauderdale, Tipton44 min
Aug 7, 5:08 PM CDTSpecial Weather StatementMEGFayette52 min
Aug 7, 5:54 PM CDTSpecial Weather StatementMEGHenderson, Madison36 min
Aug 6, 7:40 PM CDTSpecial Weather StatementMEGClay35 min
Aug 6, 7:49 PM CDTSevere Thunderstorm WarningMEGClay, Greene26 min
Aug 6, 8:15 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi33 min
Aug 6, 8:50 PM CDTSpecial Weather StatementMEGCraighead, Greene, Mississippi25 min
Aug 6, 9:14 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene46 min
Aug 7, 2:30 PM CDTSpecial Weather StatementMEGPoinsett45 min
Aug 7, 2:42 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett33 min
Aug 7, 3:18 PM CDTSpecial Weather StatementMEGPoinsett27 min
Aug 7, 3:30 PM CDTSpecial Weather StatementMEGGreene30 min
Aug 7, 4:36 PM CDTSpecial Weather StatementMEGCross24 min
Aug 7, 4:48 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.